MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Catalog Number PRT-23
Medical Device Problem Code Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Dyspnea (1816); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 08/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: (b)(6).It was reported that on (b)(6) 2018, a 23mm portico valve was successfully implanted in a patient with mitral stenosis and mitral regurgitation.It was noted via transthoracic echocardiogram prior to discharge on (b)(6) 2018, that the patient had mild aortic regurgitation.On (b)(6) 2023, it was noted that the patient had begun to experience significant breathlessness, orthopnea, and nocturnal dyspnea.The patient arrived at the emergency room and was found to be clinically overloaded with decreased breath sounds/crackles in the mid-section, and wheezing.The decision was initially made to administer the patient intravenous lasix and then converted to oral lasix.A transthoracic echocardiogram was performed and revealed preserved let ventricular systolic function, but also moderate aortic regurgitation, mild mitral stenosis, and mild to moderate tricuspid regurgitation.The patient's condition was monitored and noted to have improved over the next few days.On (b)(6) 2023, the patient was discharged.There is no allegation of malfunction against the abbott device or procedure.The events are attributed to the patient's past medical history and fluid overload.
 
Additional Manufacturer Narrative
An event of central regurgitation, aortic valve regurgitation, and dyspnea was reported.Information from the field indicated that the events are attributed to the patient's past medical history (pre-existing aortic regurgitation) and fluid overload.Based on available information, the cause for the reported event appears to be related to patient condition.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
PORTICO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17916651
Report Number2135147-2023-04469
Device Sequence Number6782057
Product Code NPT
UDI-Device Identifier05415067010728
UDI-Public05415067010728
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2020
Device Catalogue NumberPRT-23
Device Lot Number6328025
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/13/2023
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown